MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 190-31-08
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant devices: ((b)(6)) 120-65-40 - bone screw 6.5mm dia x 40mm long, ((b)(6)) 170-36-00 - biolox delta femoral head 36mm od, +0mm, ((b)(6)) 186-01-60 - integrip cc, cluster 60mm, g4.The product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
12-sep-2024 additonal summary*** it is reported via legal documentation that patient is verified left hip on (b)(6) 2018 at (b)(6) medical center and patient had revision left hip on (b)(6) 2024.Pre/post op report: other mechanical complication of internal left hip prosthesis, initial encounter.Procedure: left total hip revision.Indications for surgery: (b)(6) is a 60 year-old male who is having surgery for other mechanical complication of left hip prothesis, initial encounter.Op notes: upon entering the prosthetic joint there was some clear fluid present.There were no signs of any deep purulence.The proximal portion of the femur was then exposed and an extraction device was connected to the stem.With 2 taps the entire stem came out and was grossly loose.I then debrided all of the fibrous tissue and the polyethylene wear debris that was in the proximal femur.The polyethylene liner was removed there was significant evidence of accelerated polyethylene wear at the superior portion of the poly.I then took out the 1 acetabular screw which had absolutely no purchase and evaluated the cup.When evaluating the cup, i got worried that i might have damaged the mechanism for the poly to lock into.Also felt like we had a little bit of retroversion of the acetabulum, at this point i used short and long blades from the zimmer cup out system and got around the acetabular shell and removed without problems, zimmer trials were sized, finals were impacted.Hip was placed through full rom.The hip was exquisitely stable in all planes of motion.A layered closure was performed.The patient was then flipped into the supine position and recovered from anesthesia.It is noted that there were no complications, and the patient tolerated the procedure well.Original summary it was reported via legal documentation that approximately 77 months after a left total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected health effect and investigation clinical codes.

Brand Name
ALT HA S CLR EXT SZ 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20251178
Report Number1038671-2024-03605
Device Sequence Number15476351
Product Code JDI
UDI-Device Identifier10885862320971
UDI-Public10885862320971
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2022
Device Catalogue Number190-31-08
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date02/11/2025
Date Device Manufactured11/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale